We haven't spoken, so hello! I really would not know what to do either. Not knowing what affects/symptoms the Med will give you, it's understandable that you are reluctant to do it.
Your wanting to keep yourself well to take care of him and the kids, and making this decision based on that. I would probably do the same.
However, on the other hand, I don't know what the long term affects of not taking Meds for your condition will do to you then. You can pray that it stays at bay, and that you do not progress, and that when you are ready for treatment, then all will be fine.
Either decision you make, just be honest w/the Nurse and Neuro, and most importantly yourself.
Be absolutely true to yourself, and go with what you feel and know.
Talk to those teenagers, because regardless of your choice, they may have to display that they can make good decisions when you need them to, especially if you are preoccupied with your husband, and yourself, which will more than likely happen. Tell them you are counting on them to make good choices, and that you need their help.
Hang in there, the best you can,
Maybe it's Ladybug, who's daughter is on the Tysabri. . .
HI, I AM SORRY FOR YOUR HUSBAND NO FEELING
WELL. I HAD A BAD REACTION TO COPAXONE.
I WAS ON IT FOR THREE MONTHS AND STOPPED
AFTER I COULD NOT BREATH AND THEY CALLED
IT A MIMIC OF A HEART ATTACK.
SO I DECIDED NO MORE SHOTS. I AM DOING WELL.
THANK GOD, I HAVE GOOD AND BAD DAYS.
IT IS YOUR DICISION, YOU NO YOUR BODY.
YOU HAVE MADE THE RIGHT ONE, RIGHT NOW.
HOPE YOUR HUSBAND GETS BETTER.
GOD BLESS KITT
Hi Rose...good to have you back, not so good to hear that your husband is still so sick! Did he get rid of the kidney stones?
In my humble opinion, if you don't feel that you are ready to do the Tysrabi because you are afraid of the fall out afterwards due to the past history you have had with these meds, don't do them. I would talk to the Neurologists nurse and explain just how ill your husband is and that you just don't feel comfortable doing it just now as your husband needs your help. I don't think how you sound to anyone is important and I certainly don't think it sounds "cheesy"!
Rose, you need to prioritize your situation. If you can, sit down with your husband and kids and let them know what your concerns are and let them help you make some of the decisions. In the end, it will be your decision about the Tysrabi but since you don't know what the problem is with your husband now but you hopefully will know by the end of the week, you could still consider the Tysrabi then right? I can't see that the Neurologist wouldn't understand this as long as you explain it to him.
I wish you luck with your decision honey and I certainly hope that your husband is feeling better soon and that they find an answer to his problems soon. Please keep in touch and let us know what is happening ok? We want to be here for you but if you don't post, we can't help.
Lots of Hugs,
I am currently on Tysabri and have never been on any of the other drugs. I am 26yrs old and I am very glad I am taking it. It is easy and hardly any side effects. They have you wait an hour after taking it to see if you have a reaction. I think they give you something in case you do. I have had fewer attacks since taking it. I can almost feel my hand and I am never sick every day. I had the option of taking copaxane and Avonex at the same time, but the side effects would make it unbearable. The Tysabri makes you function all day and after you second treatment you have a lot of energy.
The key with MS to keep the symptoms down, at least for me is rest. Getting 8hours of sleep really seems to help. Stress is tough and I feel you on that end. I lost my job because of this and it has been very difficult to get a new one, especially since I have to take at least half a day off work a month for my infusion. They don't do them on the weekends and it take at least three hours in all to get the treatment. If you don't have insurance it is exstremely expensive, about $5,890.00 a shot. Some insurance carriers will consider it like a treatment instead of a medication so you will have to pay your deductable and whatever your cap it, if you have one.
I am sure this is a lot of information at once. I guess it is for anyone who is interested in taking Tysabri. I would highly recommend it, but I would also be careful of getting sick or anything on it. Stay away from people who are sick and make sure to listen to your neurologist.
I am very sorry about your husband. I know how stressed out and worried about him you are, and you feel like you should put off any treatment until he is better. I don't think any comptent neuro would disagree with your decision. But talk to your kids too. They are old enough to understand and help with your plans. We sometimes don't give our children enough credit for understanding things, and being able to help out in crisis mode. Pulling together is important as a family right now. If it makes you uncomfortable to take the new drug now, ask your neuro if waiting a couple of weeks or a month will make a big difference. Being informed is very important. Also, let us help pray your husband to recovery. May the Lord comfort and guide you, may His Light shine upon you, and give you peace.... Maggie